Skip to content

Research at St Andrews

Near-complete external difference families

Research output: Contribution to journalArticlepeer-review

Abstract

We introduce and explore near-complete external difference families, a partitioning of the nonidentity elements of a group so that each nonidentity element is expressible as a difference of elements from distinct subsets a fixed number of times. We show that the existence of such an object implies the existence of a near-resolvable design. We provide examples and general constructions of these objects, some of which lead to new parameter families of near-resolvable designs on a non-prime-power number of points. Our constructions employ cyclotomy, partial difference sets, and Galois rings.

Close

Details

Original languageEnglish
Pages (from-to)415-424
Number of pages10
JournalDesigns, Codes and Cryptography
Volume84
Issue number3
Early online date30 Aug 2016
DOIs
Publication statusPublished - Sep 2017

    Research areas

  • Difference family, Galois rings, Partial difference sets

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Strong external difference families in abelian and non-abelian groups

    Huczynska, S., Jefferson, C. & Nepšinská, S., Mar 2021, In: Cryptography and Communications . 13, 2, p. 331–341 11 p.

    Research output: Contribution to journalArticlepeer-review

  2. Characterising bimodal collections of sets in finite groups

    Huczynska, S. & Paterson, M., 9 Jul 2019, (E-pub ahead of print) In: Archiv der Mathematik. First Online, 10 p.

    Research output: Contribution to journalArticlepeer-review

  3. Weighted external difference families and R-optimal AMD codes

    Huczynska, S. & Paterson, M., Mar 2019, In: Discrete Mathematics. 342, 3, p. 855-867

    Research output: Contribution to journalArticlepeer-review

  4. Existence and non-existence results for strong external difference families

    Huczynska, S. & Paterson, M. B., Jan 2018, In: Discrete Mathematics. 341, 1, p. 87-95

    Research output: Contribution to journalArticlepeer-review

  5. On well quasi-order of graph classes under homomorphic image orderings

    Huczynska, S. & Ruškuc, N., Jun 2017, In: European Journal of Combinatorics. 63, p. 164-175 12 p.

    Research output: Contribution to journalArticlepeer-review

Related by journal

  1. Diagonal groups and arcs over groups

    Bailey, R. A., Cameron, P. J., Kinyon, M. & Praeger, C., 4 Jul 2021, (E-pub ahead of print) In: Designs, Codes and Cryptography. 11 p.

    Research output: Contribution to journalArticlepeer-review

  2. 4-codes and their Gray map images as orthogonal arrays

    Cameron, P. J., Kusuma, J. & Solé, P., Jul 2017, In: Designs, Codes and Cryptography. 84, 1-2, p. 109-114

    Research output: Contribution to journalArticlepeer-review

  3. Equidistant frequency permutation arrays and related constant composition codes

    Huczynska, S., Feb 2010, In: Designs, Codes and Cryptography. 54, 2, p. 109-120 12 p.

    Research output: Contribution to journalArticlepeer-review

  4. A design and a geometry for the group Fi 22

    Cameron, P. J. & Rudvalis, A., 1 Sep 2007, In: Designs, Codes, and Cryptography. 44, 1-3, p. 11-14 4 p.

    Research output: Contribution to journalArticlepeer-review

ID: 245864274

Top